Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 83, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 8, 2018, 6:09 PM EDT for 4 counties in Ohio. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2018, 6:09 PM EDT (22:09 UTC)
- Expired
- Jun 8, 2018, 6:24 PM EDT
- In force
- 15 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, OH, Greene County, OH, Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
287
WUUS51 KILN 082209
SVRILN
OHC023-057-109-113-082300-
/O.NEW.KILN.SV.W.0083.180608T2209Z-180608T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
609 PM EDT FRI JUN 8 2018
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
West central Clark County in west central Ohio...
Northwestern Greene County in west central Ohio...
Northeastern Montgomery County in west central Ohio...
Southeastern Miami County in west central Ohio...
* Until 700 PM EDT.
* At 609 PM EDT, a severe thunderstorm was located near West Milton,
moving east at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines.
* Locations impacted include...
Dayton, Huber Heights, Fairborn, Vandalia, Englewood, Tipp City,
New Carlisle, West Milton, Wright-Patterson Afb, Brown, Riverside,
Clayton, Union, Medway, Ginghamsburg, Phoneton, Crystal Lakes,
Brandt, State Route 41 at State Route 235 and Dayton International
Airport.
This includes the following Interstates...
I-70 in Ohio between mile markers 29 and 42.
I-75 in Ohio between mile markers 59 and 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3978 8404 3987 8433 3997 8431 4000 8399
TIME...MOT...LOC 2209Z 279DEG 7KT 3992 8427
HAIL...1.00IN
WIND...60MPH
$$
AR1 follow-up statement
923
WWUS51 KILN 082224
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
624 PM EDT FRI JUN 8 2018
OHC023-057-109-113-082234-
/O.CAN.KILN.SV.W.0083.000000T0000Z-180608T2300Z/
Clark OH-Greene OH-Montgomery OH-Miami OH-
624 PM EDT FRI JUN 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK...
NORTHWESTERN GREENE...NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3978 8404 3987 8433 3997 8431 4000 8399
TIME...MOT...LOC 2222Z 279DEG 7KT 3992 8423
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:38 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 8, 3:38 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 338 PM EDT Fri Jun 8 2018 .SYNOPSIS... A surface boundary will be stalled across the region into the weekend. Weak disturbances will combine with the increased humidity and could trigger some thunderstorms at any time. Warm and humid conditions will continue through the weekend. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A weak surface boundary was located across central Ohio this afternoon with PWATs pooling out ahead of the boundary. The latest RAP analysis has PWATs approaching 1.70" across central Ohio with ML CAPE values highest towards the Indiana/ Ohio state line. Weak pockets of PV can be seen on water vapor spilling east. New updrafts have also formed in central Indiana this afternoon in response to the PV. This will likely mean more shower and thunderstorm development will occur over the state line and then head east this afternoon. This evening convection will continue to weaken as daytime heating is lost, but will be slow to collapse given the abundant instability. For now have trended PoPs down this evening with little in the way of rain expected Saturday morning. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... During the day Saturday an upper level disturbance will approach from the west with marginal instability across the area. The GFS has lower MLCAPE values (around 800 J/kg) while the NAM is higher with values around 2500 J/kg. The main difference in values is thanks to the NAM being quicker with the primary shortwave while the GFS is weaker. As the shortwave moves across showers and thunderstorms will be likely. The main issue here is timing. For now have trended the forecast slower. More highs in the mid to upper 80s appear likely. && .LONG TERM /MONDAY THROUGH FRIDAY/... Forecast focus is on late weekend convective trends then drying out for end of week. Models continue to have some difficulty resolving the speed and placement of the shortwaves and boundary pushing south for the end of the weekend. Bottom line is shower and storm potential remains fairly high through Sunday and will bring up pops for this. Boundary does make an attempt to sag to the Ohio River and then lift back north by Monday night and Tuesday with approaching system from the west. Will keep low pops near the Ohio River Sunday night into Monday night and then increase pops across the CWA on Tuesday. High pressure builds in for Wednesday. Disturbance trying to move through on Thursday. Will put in small pop for this for now until later forecast models show a clearer picture. Temps near guidance through the period. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A frontal boundary remains stalled just north of Columbus to Wapakoneta line with showers and thunderstorms forming along the line. KLCK just gusted to 44 kts and with DCAPEs approaching 1000 J/kg think that the potential for gusty winds will continue through the evening. The high res models are indicating convection increasing in coverage through the afternoon along the higher axis of moisture (near the boundary). This make sense given the current placement of higher moisture, upper level disturbance, and instability. Have gone ahead and introduced tempo groups to account for this. Later this evening convection will weaken as daytime heating is lost, but the chance will continue though as a series of upper level disturbances traverse the region. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Padgett AVIATION...Haines
Hazardous weather outlook, Jun 8, 2:52 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 252 PM EDT Fri Jun 8 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 252 PM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Daytime heating will lead to widely scattered afternoon storms. A few storms could produce large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 5:39 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
539 PM EDT FRI JUN 8 2018
OHZ051-053-061-082215-
Montgomery OH-Clark OH-Miami OH-
539 PM EDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARK...
NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL 615 PM
EDT...
At 539 PM EDT, radar indicated a strong thunderstorm over Tipp City,
moving east at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Dayton, Huber Heights, Troy, Vandalia, Tipp City, New Carlisle, Enon,
Brown, North Hampton, Donnelsville, Green Meadows, Medway,
Ginghamsburg, Phoneton, Haven View, Crystal Lakes, Brandt, State
Route 41 at State Route 235, Dayton International Airport and
Grayson.
This includes the following Interstates...
I-70 in Ohio between mile markers 43 and 48.
I-75 in Ohio between mile markers 64 and 71.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4003 8392 4003 8390 3985 8394 3990 8423
3996 8425 4005 8420
TIME...MOT...LOC 2139Z 263DEG 6KT 3995 8418
KCSpecial weather statement, Jun 8, 5:54 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Wilmington OH 554 PM EDT FRI JUN 8 2018 OHZ061-062-070>072-082230- Montgomery OH-Warren OH-Clinton OH-Butler OH-Greene OH- 554 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER...NORTHERN WARREN...NORTHWESTERN CLINTON...SOUTHWESTERN GREENE AND SOUTH CENTRAL MONTGOMERY COUNTIES UNTIL 630 PM EDT... At 553 PM EDT, radar indicated a strong thunderstorm over Franklin, moving east at 30 mph. STORM HAZARDS INCLUDE... Winds to 30 mph... Pea size hail... Very heavy rain... Locations impacted include... Middletown, Miamisburg, Lebanon, Springboro, Monroe, Franklin, Bellbrook, Carlisle, Waynesville, Hunter, Germantown, Harveysburg, Spring Valley, Corwin, Centerville, Lytle, Mount Holly, Roxanna, Pekin and State Route 48 at State Route 73. This includes the following Interstates... I-71 in Ohio between mile markers 41 and 44. I-75 in Ohio between mile markers 32 and 44. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3947 8439 3964 8437 3962 8394 3945 8396 TIME...MOT...LOC 2153Z 282DEG 28KT 3957 8427 AR
Local storm report, Jun 8, 5:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HEAVY RAIN CIRCLEVILLE 39.60N 82.94W
06/08/2018 M4.25 INCH PICKAWAY OH TRAINED SPOTTER
TOTAL RAINFALL THIS AFTERNOON.
&&
KCSpecial weather statement, Jun 8, 6:03 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Wilmington OH 603 PM EDT FRI JUN 8 2018 OHZ051-061-082245- Montgomery OH-Miami OH- 603 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY AND SOUTHEASTERN MIAMI COUNTIES UNTIL 645 PM EDT... At 603 PM EDT, radar indicated a strong thunderstorm near West Milton, moving east at 10 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Pea size hail... Very heavy rain... Locations impacted include... Dayton, Huber Heights, Vandalia, Englewood, Tipp City, West Milton, Brown, Riverside, Clayton, Union, Ginghamsburg, Phoneton, Brandt and Dayton International Airport. This includes the following Interstates... I-70 in Ohio between mile markers 29 and 39. I-75 in Ohio between mile markers 58 and 68. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3999 8404 3977 8411 3989 8437 3996 8433 TIME...MOT...LOC 2203Z 283DEG 7KT 3992 8427 AR
Special weather statement, Jun 8, 6:04 PM EDT, 5 minutes before
Special Weather Statement National Weather Service Wilmington OH 604 PM EDT FRI JUN 8 2018 OHZ042-051-082245- Darke OH-Miami OH- 604 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DARKE AND SOUTHWESTERN MIAMI COUNTIES UNTIL 645 PM EDT... At 604 PM EDT, radar indicated a strong thunderstorm over Arcanum, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Frequent cloud-to-ground lightning... Very heavy rain... Locations impacted include... Greenville, West Milton, Covington, Arcanum, Pleasant Hill, Laura, Pitsburg, Potsdam, Gordon, Ludlow Falls, Ithaca, Castine, Union Corners, Abbottsville, Circle Hill and Garland. Do not stay in the open or seek shelter under trees when lightning threatens. Move indoors when a thunderstorm approaches. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4009 8464 4012 8434 3992 8434 3992 8466 TIME...MOT...LOC 2204Z 257DEG 21KT 4002 8458 KC
Special weather statement, Jun 8, 6:08 PM EDT, 1 minute before
Special Weather Statement National Weather Service Wilmington OH 608 PM EDT FRI JUN 8 2018 OHZ070>072-077>079-082245- Hamilton OH-Clermont OH-Brown OH-Warren OH-Clinton OH-Butler OH- 608 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON... SOUTHEASTERN BUTLER...NORTHERN CLERMONT...NORTHWESTERN BROWN... SOUTHERN WARREN AND SOUTHWESTERN CLINTON COUNTIES UNTIL 645 PM EDT... At 608 PM EDT, radar indicated a strong thunderstorm near Loveland, moving east at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Mason, Sharonville, Blue Ash, Loveland, Montgomery, Madeira, Milford, Deer Park, Blanchester, Morrow, Camp Dennison, Kings Island, Sixteen Mile Stand, Highpoint, Remington, Concorde Hills, Brecon, Rossmoyne, The Village of Indian Hill and Woodville. This includes I-71 in Ohio between mile markers 12 and 24. Water will pond on roads and may quickly fill roadside ditches and small streams. Residents in these areas should remain alert. If this storm becomes stronger, then a warning may be needed. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3918 8439 3935 8438 3933 8392 3912 8397 TIME...MOT...LOC 2208Z 278DEG 10KT 3927 8421 AR
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:26 AM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Jun 8, 1:13 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 47 min |
| Jun 8, 1:28 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 47 min |
| Jun 8, 2:04 PM EDT | Special Weather Statement | ILN | Hocking | 41 min |
| Jun 8, 2:07 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 53 min |
| Jun 8, 2:15 PM EDT | Special Weather Statement | ILN | Allen | 30 min |
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 41 min |
| Jun 8, 2:22 PM EDT | Areal Flood Advisory | ILN | Pickaway | 98 min |
| Jun 8, 2:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 51 min |
| Jun 8, 2:32 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Jun 8, 2:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 8, 3:07 PM EDT | Special Weather Statement | ILN | Fayette | 38 min |
| Jun 8, 3:10 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Jun 8, 3:19 PM EDT | Special Weather Statement | ILN | Logan | 26 min |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | ILN | Fayette, Pickaway, Ross | 34 min |
| Jun 8, 3:39 PM EDT | Special Weather Statement | ILN | Union | 51 min |
| Jun 8, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 44 min |
| Jun 8, 3:59 PM EDT | Flash Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 4:00 PM EDT | Special Weather Statement | ILN | Adams | 30 min |
| Jun 8, 4:26 PM EDT | Special Weather Statement | ILN | Delaware | 49 min |
| Jun 8, 4:30 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Jun 8, 4:38 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| Jun 8, 4:46 PM EDT | Areal Flood Advisory | ILN | Champaign | 2 hr |
| Jun 8, 4:53 PM EDT | Areal Flood Advisory | ILN | Adams | 23 min |
| Jun 8, 5:04 PM EDT | Special Weather Statement | ILN | Warren | 41 min |
| Jun 8, 5:15 PM EDT | Flash Flood Warning | ILN | Adams | 4 hr |
| Jun 8, 5:22 PM EDT | Special Weather Statement | ILN | Butler | 38 min |
| Jun 8, 5:31 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Jun 8, 5:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 5:54 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jun 8, 6:01 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 3 hr |
| Jun 8, 6:03 PM EDT | Special Weather Statement | ILN | Montgomery | 42 min |
| Jun 8, 6:04 PM EDT | Special Weather Statement | ILN | Darke | 41 min |
| Jun 8, 6:08 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jun 8, 6:25 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jun 8, 6:29 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 6:32 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| Jun 8, 6:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 6:55 PM EDT | Areal Flood Advisory | ILN | Greene | 3 hr |
| Jun 8, 7:02 PM EDT | Flash Flood Warning | ILN | Clermont, Hamilton | 2 hr |
| Jun 8, 7:24 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 8, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.